Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 293, NWS Jackson, MS

June 24, 2007Warren County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 24, 2007, 4:49 PM CDT for Warren County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2007, 4:49 PM CDT (21:49 UTC)
Expired
Jun 24, 2007, 5:15 PM CDT
In force
26 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 927 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
927 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 242149
SVRJAN
MSC149-242215-
/O.NEW.KJAN.SV.W.0293.070624T2149Z-070624T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF REDWOOD...

* UNTIL 515 PM CDT

* AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH AND SMALL HAIL.  THIS STORM WAS LOCATED NEAR      
  REDWOOD...AND MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REDWOOD BY 510 PM CDT...
  OAK RIDGE BY 515 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3234 9085 3238 9066 3257 9067 3258 9082

$$

BYB
1 follow-up statement
000 
WWUS54 KJAN 242215
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
515 PM CDT SUN JUN 24 2007

MSC149-242225-
/O.EXP.KJAN.SV.W.0293.000000T0000Z-070624T2215Z/
WARREN MS-
515 PM CDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 515
PM CDT...

STORMS HAVE WEAKENED OVER NORTHERN WARREN COUNTY...BUT ARE STILL 
CAPABLE OF BRIEF GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING 
STRIKES AND TORRENTIAL DOWNPOURS.


LAT...LON 3234 9085 3238 9066 3257 9067 3258 9082

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:58 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 24, 2:58 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SUN JUN 24 2007

.SHORT TERM...A FEW STORMS HAVE FORMED ACROSS THE AREA THIS AFTERNOON
DUE TO DEEP MOISTURE AND SOME INSTABILITY. HOWEVER...THE STORMS HAVE
BEEN SMALL AND DISORGANIZED DUE TO THE LACK OF A SURFACE FOCUS AND
UPPER LEVEL DYNAMICS. EXPECT SOME ACITIVITY TO LINGER INTO THE
EVENING HOURS AND THEN DISSIPATE FOR THE OVERNIGHT HOURS. EXPECT TO
KEEP PLENTY OF CLOUDS AROUND OVERNIGHT.

CONDITIONS ON MONDAY SHOULD BE SIMILAR TO TODAY WITH A FEW THUNDERSTORMS
DEVELOPING BY THE AFTERNOON HOURS. WITH THE LACK OF FOCUS...WEAK
DYNAMICS...AND SLOW MOVEMENT WILL KEEP POPS LOW.

.LONG TERM...A FEW CHANGES HAVE BEEN MADE TO THE EXTENDED. THE MAIN
THING WAS TO LOWER POPS WED THROUGH FRI AS GFS ONCE AGAIN CAME IN
DRIER FOR THE REST OF THE WEEK. OVERALL PATTERN IS NOT TOO DIFFERENT
THAN WHAT THE PREVIOUS FCSTER MENTIONED.

TUE THROUGH THU...THE UPPER LOW WILL REMAIN OVER THE SRN PLAINS TUE
AND THROUGH THE WEEK. AT THE SAME TIME A STRENGTHENING MID LEVEL
RIDGE OVER THE CAROLINAS WILL SLOWLY MOVE SOUTH WITH THE RIDGE AXIS
RUNNING JUST NORTH OF THE CWA. IN THE LL HIGH PRESSURE WILL CONTINUE
TO DOMINATE WITH ANTICYCLONIC FLOW AT H85 OVER THE AREA TUE. EVEN
WITH THE ANTICYCLONIC FLOW IN THE LL TUE...THIS WILL BE THE BEST
CHANCE FOR RAIN. THERE WILL STILL BE SOME INFLUENCE FROM THE UPPER
LOW OVER TX. THIS WILL COMBINE WITH A DECENT BIT OF MOISTURE OVER
THE AREA...PWS APPROACHING 2 AND H85 THETA E AIR OF
335-338K...WHICH WILL ALLOW FOR SCT CONVECTION OVER A GOOD PORTION
OF THE CWA. GREATEST CHANCE FOR RAIN TUE WILL LIKELY BE ACROSS THE
WEST...CLOSER TWRDS THE UPPER LEVEL SUPPORT. IN THE EAST SHRA AND
TSRA WILL LIKELY BE SCT TO ISLTD IN NATURE. WED AND THU LOOK TO BE
MUCH DRIER AS THE RIDGE BUILDS OVER THE AREA BOTH IN THE LL AND
ALOFT BUT ISLTD TO SCT CONVECTION CAN NOT BE RULED OUT ESPECIALLY IN
THE NORTHWEST.

LATER IN THE WEEK AND INTO THE WEEKEND THE EXTENDED MDLS ARE SHOWING
THE PASSAGE OF A FRONT. A DEVELOPING EAST COAST TROUGH WILL HELP TO
PUSH A FRONT INTO THE MID MS RIVER AND TN RIVER VALLEYS. THE GFS IS
MUCH MORE PROGRESSIVE WITH THIS FRONT PUSHING THROUGH OUR CWA BY SAT
MORNING WHILE THE ECMWF IS A LITTLE SLOWER. THAT SAID BOTH TRY TO
PUSH MUCH DRIER AIR INTO THE AREA SUN. WITH THIS FRONT A S/W LOOKS
TO PUSH TWRDS THE AREA FRI AFTN AND INTO THE NIGHT. THIS COULD BRING
THE RETURN OF SHRA AND TSRA WITH MUCH BETTER COVERAGE. AFTER THE
FRONT MOVES THROUGH AND HIGH PRESSURE PUSHES IN FROM THE NORTH MUCH
DRIER AIR LOOKS TO INFILTRATE AND THIS COULD BRING A FEW NICE NIGHTS
AT THE BEGINNING OF NEXT WEEK.

AS FOR POPS AND TEMPS I JUST STUCK WITH THE LATEST GUI. MEX CAME IN
DRIER AND WARMER WHICH AGREES WELL WITH THE NEW MEDIUM RANGE MDLS SO
I REALLY DIDNT DEVIATE EXCEPT FOR TUE OVER THE EAST AND CENTRAL
WHERE LIKELY AND HIGH END CHANCE SEEMED TO HIGH. AS I MENTIONED
EARLIER THIS AREA WILL BE LESS INFLUENCED FROM THE UPPER LOW SO THAT
IS WHY I CUT POPS IN THAT AREA. /CAB/

&&

.AVIATION...STORMS HAVE MISSED ALL TERMINALS SO FAR EXCEPT KHBG AND KJAN.
MAIN ISSUE THE REST OF THE AFTERNOON WILL BE THUNDERSTORMS. HAVE A
MENTION OF CB IN ALL TAFS THROUGH 00Z. MID CLOUDS WILL REMAIN ACROSS
THE AREA TONIGHT WHICH WILL KEEP VSBY FROM BEING AN ISSUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  91  70  89 /  17  25  28  50
MERIDIAN      65  89  68  89 /  16  27  27  40
VICKSBURG     68  91  70  89 /  16  22  31  60
HATTIESBURG   69  88  70  87 /  22  40  28  61
NATCHEZ       69  88  71  88 /  13  40  32  61
GREENVILLE    69  92  71  90 /  18  18  20  49
GREENWOOD     69  91  70  91 /  18  20  16  39

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 24, 1:48 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT SUN JUN 24 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
148 PM CDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

02

In the hours before

Special weather statement, Jun 24, 1:20 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CDT SUN JUN 24 2007

MSZ074-241850-
FORREST MS-
120 PM CDT SUN JUN 24 2007

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PETAL AND HATTIESBURG AT 120 PM
CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN FORREST COUNTY...INCLUDING THE CITIES OF HATTIESBURG AND
PETAL...SHOULD MONITOR THIS STORM CLOSELY.

WILKINSON
Local storm report, Jun 24, 2:08 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND GST     HATTIESBURG             31.31N 89.31W
06/24/2007  E50.00 MPH       FORREST            MS   EMERGENCY MNGR

            ESTIMATED WIND GUST OF 50 MPH WITH TREES DOWN ON ELKS
            LAKE ROAD AND INTERSECTION OF ADELINE AND 19TH.

&&

JFAIRLY
Special weather statement, Jun 24, 3:44 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
344 PM CDT SUN JUN 24 2007

MSZ043-242115-
MADISON MS-
344 PM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM MOVING NORTH ACROSS SOUTHERN MADISON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS TO 45 MPH WAS
LOCATED OVER MADISON AT 344 PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN MADISON COUNTY...INCLUDING THE CITIES OF CANTON...MADISON
AND RIDGELAND...SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Jun 24, 4:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT SUN JUN 24 2007

MSZ057-058-242130-
CLARKE MS-JASPER MS-
401 PM CDT SUN JUN 24 2007

...STRONG THUNDERSTORM OVER EASTERN JASPER AND WESTERN CLARKE
COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BARNETT AT 401 PM CDT...MOVING
NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLARKE AND JASPER COUNTIES...INCLUDING THE CITY OF
QUITMAN...SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Jun 24, 4:31 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT SUN JUN 24 2007

MSZ055-242200-
SIMPSON MS-
431 PM CDT SUN JUN 24 2007

...STRONG THUNDERSTORMS FORMING OVER NORTH CENTRAL SIMPSON COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHWEST OF MENDENHALL AT 431 PM CDT...MOVING
NORTHWEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM. OTHER DEVELOPING STORMS IN THE AREA
COULD ALSO INTENSIFY THROUGH 5 PM...OR MERGE TO FORM A LARGER AREA
OF STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SIMPSON COUNTY...INCLUDING THE CITIES OF MENDENHALL AND
PINOLA...SHOULD MONITOR THIS STORM CLOSELY.

BYB

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.